Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X



A nonlocal quenching problem arising in a micro-electro mechanical system

Authors: Jong-Shenq Guo, Bei Hu and Chi-Jen Wang
Journal: Quart. Appl. Math. 67 (2009), 725-734
MSC (2000): Primary 35K60, 35Q72, 34B18
DOI: https://doi.org/10.1090/S0033-569X-09-01159-5
Published electronically: May 14, 2009
MathSciNet review: 2588232
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper, we study a nonlocal parabolic problem arising in the study of a micro-electro mechanical system. The nonlocal nonlinearity involved is related to an integral over the spatial domain. We first give the structure of stationary solutions. Then we derive the convergence of a global (in time) solution to the maximal solution as the time tends to infinity. Finally, we provide some quenching criteria.

References [Enhancements On Off] (What's this?)

  • 1. G.-J. Chen and J.-S. Guo, Critical length for a quenching problem with nonlocal singularity, Methods and Applications of Analysis 5 (1998), 185-194. MR 1636562 (99i:35073)
  • 2. K. Deng, Dynamical behavior of solutions of a semilinear heat equation with nonlocal singularity, SIAM J. Math. Anal. 26 (1995), 98-111. MR 1311883 (95j:35105)
  • 3. K. Deng, M.K. Kwong, and H.A. Levine, The influence of nonlocal nonlinearities on the long time behavior of solutions of Burgers' equation, Quart. Appl. Math. 50 (1992), 173-200. MR 1146631 (92k:35241)
  • 4. M. Fila and J. Hulshof, A note on the quenching rate, Proc. Amer. Math. Soc. 112 (1991), 473-477. MR 1055772 (92a:35090)
  • 5. S. Filippas and J.-S. Guo, Quenching profiles for one-dimensional semilinear heat equations, Quart. Appl. Math. 51 (1993), 713-729. MR 1247436 (95b:35029)
  • 6. G. Flores, G. Mercado, J.A. Pelesko, and N. Smyth, Analysis of the dynamics and touchdown in a model of electrostatic MEMS, SIAM J. Appl. Math. 67 (2007), 434-446. MR 2285871 (2007k:35330)
  • 7. Y. Giga and R.V. Kohn, Asymptotically self-similar blow-up of semilinear heat equations, Comm. Pure Appl. Math. 38 (1985), 297-319. MR 784476 (86k:35065)
  • 8. J.-S. Guo, On the quenching behavior of the solution of a semilinear parabolic equation, J. Math. Anal. Appl. 151 (1990), 58-79. MR 1069448 (91g:35021)
  • 9. J.-S. Guo, On the quenching rate estimate, Quart. Appl. Math. 49 (1991), 747-752. MR 1134750 (92j:35097)
  • 10. J.-S. Guo, Quenching behavior for the solution of a nonlocal semilinear heat equation, Differential and Integral Equations 13 (2000), 1139-1148. MR 1775250 (2001f:35199)
  • 11. J.-S. Guo and T.-M. Hwang, On the steady states of a nonlocal semilinear heat equation, Dynamics of Continuous, Discrete and Impulsive Systems, Series A: Mathematical Analysis 8 (2001), 53-68. MR 1820665 (2002c:35135)
  • 12. H. Kawarada, On solutions of initial boundary value problem for $ u_t = u_{xx} + \tfrac{1}{(1-u)}$, RIMS Kyoto U. 10 (1975), 729-736. MR 0385328 (52:6192)
  • 13. H.A. Levine, Quenching, nonquenching, and beyond quenching for solution of some parabolic equations, Ann. Mat. Pura Appl. 155 (1989), 243-260. MR 1042837 (91m:35028)
  • 14. J.A. Pelesko, Mathematical modeling of electrostatic MEMS with tailored dielectric properties, SIAM J. Appl. Math. 62 (2002), 888-908. MR 1897727 (2003b:74025)
  • 15. J.A. Pelesko, A.A. Triolo, Nonlocal problems in MEMS device control, J. Eng. Math. 41 (2001), 345-366. MR 1872152

Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC (2000): 35K60, 35Q72, 34B18

Retrieve articles in all journals with MSC (2000): 35K60, 35Q72, 34B18

Additional Information

Jong-Shenq Guo
Affiliation: Department of Mathematics, National Taiwan Normal University, 88, S-4, Ting Chou Road, Taipei 11677, Taiwan; and Taida Institute of Mathematical Sciences, National Taiwan University, 1, S-4, Roosevelt Road, Taipei 10617 Taiwan

Bei Hu
Affiliation: Department of Mathematics, University of Notre Dame, Notre Dame, Indiana 46556

Chi-Jen Wang
Affiliation: Department of Mathematics, National Taiwan Normal University, 88, S-4, Ting Chou Road, Taipei 11677, Taiwan

DOI: https://doi.org/10.1090/S0033-569X-09-01159-5
Keywords: Quenching, nonlocal parabolic problem, micro-electro mechanical system
Received by editor(s): July 23, 2008
Published electronically: May 14, 2009
Additional Notes: The first author was partially supported by the National Science Council of the Republic of China under the grant NSC 96-2119-M-003-001.
Article copyright: © Copyright 2009 Brown University

American Mathematical Society